Alert archive / New York / Gale Warnings in 2019

Gale Warning 4, NWS New York, NY

January 23, 2019

NWS New York, NY issued this gale warning at Jan 23, 2019, 3:46 PM EST. It took effect at Jan 24, 2019, 6:00 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2019, 3:46 PM EST (20:46 UTC)
In effect from
Jan 24, 2019, 6:00 AM EST
Expired
Jan 24, 2019, 7:56 PM EST
In force
14 hr
Issued by
NWS New York, NY

The text

As transmitted.

183 
WHUS71 KOKX 232046
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
346 PM EST Wed Jan 23 2019

ANZ350-353-355-240500-
/O.CON.KOKX.SC.Y.0015.000000T0000Z-190124T1100Z/
/O.UPG.KOKX.GL.A.0004.190124T1100Z-190124T2300Z/
/O.NEW.KOKX.GL.W.0004.190124T1100Z-190124T2300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
346 PM EST Wed Jan 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...

The National Weather Service in Upton has issued a Gale Warning,
which is in effect from 6 AM to 6 PM EST Thursday. 

* WINDS AND SEAS...Southwest winds 25 to 35 kt with gusts up to 45
  kt. Seas 10 to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ330-340-345-240500-
/O.CON.KOKX.SC.Y.0015.190123T2300Z-190124T1100Z/
/O.UPG.KOKX.GL.A.0004.190124T1100Z-190124T2300Z/
/O.NEW.KOKX.GL.W.0004.190124T1100Z-190124T2300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
346 PM EST Wed Jan 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...

The National Weather Service in Upton has issued a Gale Warning,
which is in effect from 6 AM to 6 PM EST Thursday. 

* WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 45
  kt. Seas 3 to 6 feet on Eastern Long Island Sound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ335-338-240500-
/O.EXT.KOKX.SC.Y.0015.190123T2300Z-190124T1100Z/
/O.NEW.KOKX.GL.W.0004.190124T1100Z-190124T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
346 PM EST Wed Jan 23 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...

The National Weather Service in Upton has issued a Gale Warning,
which is in effect from 6 AM to 6 PM EST Thursday.

* WINDS...Southwest 15 to 25 kt with gusts up to 45 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Maloit
5 follow-up statements
453 
WHUS71 KOKX 240043
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
743 PM EST Wed Jan 23 2019

ANZ350-353-355-241000-
/O.CON.KOKX.SC.Y.0015.000000T0000Z-190124T1100Z/
/O.CON.KOKX.GL.W.0004.190124T1100Z-190124T2300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
743 PM EST Wed Jan 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...

* WINDS AND SEAS...Southwest winds 25 to 35 kt with gusts up to 
  45 kt. Seas 10 to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ330-340-345-241000-
/O.CON.KOKX.SC.Y.0015.000000T0000Z-190124T1100Z/
/O.CON.KOKX.GL.W.0004.190124T1100Z-190124T2300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
743 PM EST Wed Jan 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...

* WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 
  45 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ335-338-241000-
/O.CON.KOKX.SC.Y.0015.000000T0000Z-190124T1100Z/
/O.CON.KOKX.GL.W.0004.190124T1100Z-190124T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
743 PM EST Wed Jan 23 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...

* WINDS...Southwest 15 to 25 kt with gusts up to 45 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
521 
WHUS71 KOKX 240823
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
323 AM EST Thu Jan 24 2019

ANZ330-335-338-340-345-350-353-355-242100-
/O.CAN.KOKX.SC.Y.0015.000000T0000Z-190124T1100Z/
/O.CON.KOKX.GL.W.0004.190124T1100Z-190124T2300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
323 AM EST Thu Jan 24 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

The National Weather Service in Upton has cancelled the Small
Craft Advisory.

* WINDS AND SEAS...South or southwest 25 to 35 kt with gusts up to
  45 kt. Seas 9 to 16 feet on the ocean, and 3 to 5 ft on the
  eastern portion of the Long Island Sound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

PW
480 
WHUS71 KOKX 242101
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
401 PM EST Thu Jan 24 2019

ANZ338-250500-
/O.CAN.KOKX.GL.W.0004.000000T0000Z-190124T2300Z/
/O.NEW.KOKX.SC.Y.0016.190124T2101Z-190125T1100Z/
New York Harbor-
401 PM EST Thu Jan 24 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Upton has issued a Small Craft
Advisory, which is in effect until 6 AM EST Friday. The Gale
Warning has been cancelled.

* WINDS...West 15 to 25 kt with wind gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ350-353-355-250100-
/O.EXT.KOKX.GL.W.0004.000000T0000Z-190125T0100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
401 PM EST Thu Jan 24 2019

...GALE WARNING NOW IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 45 
  kt. Seas 11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ330-335-340-345-242300-
/O.CON.KOKX.GL.W.0004.000000T0000Z-190124T2300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
401 PM EST Thu Jan 24 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 45 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$
747 
WHUS71 KOKX 242259
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
559 PM EST Thu Jan 24 2019

ANZ330-335-340-345-250700-
/O.CAN.KOKX.GL.W.0004.000000T0000Z-190124T2300Z/
/O.EXA.KOKX.SC.Y.0016.000000T0000Z-190125T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
559 PM EST Thu Jan 24 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Upton has issued a Small Craft
Advisory, which is in effect until 6 AM EST Friday. The Gale
Warning has been cancelled.

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt.
  Seas 3 to 6 feet on the Long Island Sound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ350-353-355-250100-
/O.CON.KOKX.GL.W.0004.000000T0000Z-190125T0100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
559 PM EST Thu Jan 24 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WINDS AND SEAS...West winds 20 to 25 kt with gusts up to 35 
  kt. Seas 10 to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ338-250700-
/O.CON.KOKX.SC.Y.0016.000000T0000Z-190125T1100Z/
New York Harbor-
559 PM EST Thu Jan 24 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

* WINDS...West 15 to 20 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
419 
WHUS71 KOKX 250056
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
756 PM EST Thu Jan 24 2019

ANZ350-353-355-251000-
/O.CAN.KOKX.GL.W.0004.000000T0000Z-190125T0100Z/
/O.EXB.KOKX.SC.Y.0016.000000T0000Z-190125T2300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
756 PM EST Thu Jan 24 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Upton has issued a Small Craft
Advisory, which is in effect until 6 PM EST Friday. The Gale
Warning has been cancelled.

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 
  kt. Seas 9 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ330-335-338-340-345-251000-
/O.EXT.KOKX.SC.Y.0016.000000T0000Z-190125T2300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
756 PM EST Thu Jan 24 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST FRIDAY...

* WINDS...West 15 to 25 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 23, 2:39 PM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Jan 23, 2:39 PM EST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service New York NY
239 PM EST Wed Jan 23 2019

.SYNOPSIS...
A frontal system will approach today into tonight with a wave of low
pressure riding along it to our north Thursday morning. The low will
drag a cold front across the region Thursday afternoon. High pressure
will then build into the region Thursday night and remain
nearby through Saturday. A cold front will approach and move
across the area on Sunday. Another cold front and low pressure
system will move across the area early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Spotty radar returns have developed over western/northern zones,
however so far have yet to see any evidence of precipitation
being reported at the various ASOS they have passed over.
However, cannot have 100% confidence that no precipitation is
reaching the ground, so have increased pops to slight chance
early this afternoon and issued an SPS for patchy freezing rain
for Orange County where there are areas with temperatures still
at or below freezing. Given the T-Td spread, could also see some
spotty reports of sleet with these returns.

Highs this afternoon should range from the mid-upper 30s across
the NW zones to the lower 40s for coastal zones.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Light rain spreads across the area tonight, and at the same time,
temperatures continue to rise on a S-SW wind flow. There's still
some concern that parts of the far NW zones could have surface temps
supportive of freezing rain at the time when rain becomes likely, so
will need to keep close watch on this potential.

Rain becomes more moderate early Thursday morning, and could be
heavy at times by mid-morning with strong isentropic lift and an
impressive llj. Approaching shortwave energy should enhance forced
ascent and also create weak destabilization aloft, increasing the
chances of heavier downpours. After collaboration with the
surrounding office, have issued a flash flood watch for Thursday.
Smaller stream and urban/poor drainage flooding would be the main
threat. Timing of the greatest flood threat looks like morning to
midday. A cold front passes through during the afternoon with rain
probably coming to an end not too long after the passage, however a
strong upper jet streak shifts in with enhanced lift, continuing at
least chances of additional PCPN. Could be cold enough for a
mix of rain and snow for far NW areas late- day.

It should also become breezy, especially near the coast. Strong
winds with the llj will be not too far above the surface, however
with such a strong inversion, thinking is that none of the area
would likely see advisory-level gusts.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
High pressure builds into the area behind a departing cold front
Thursday night and remain in place through Saturday. This will
result in dry and cold conditions. Highs on Friday will climb into
the lower and middle 30s, while highs will struggle to get out of the
20s on Saturday.

The high moves offshore Saturday night, allowing a an upper level
shortwave and associated surface cold front to move across the area
on Sunday. This could result in a few snow showers, will keep POPs
at chance or slight chance for now. No accumulations at this time are
expected with any of the snow showers.

A stronger shortwave and associated frontal system will move across
the area early next week, bringing yet another chance of
precipitation to the region. There are differences with the exact
track and placement with this next system, so details remain
somewhat sketchy.

Temperatures on Sunday through Tuesday will climb 30s and lower
40s.
light rain has developed over far western zones

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A frontal system will slowly approach the area through tonight,
then move through Thursday afternoon to evening.

Ceilings generally 025-035 should persist into the evening,
with the lowest ceilings expected across KSWF, KHPN, KEWR and
KTEB. MVFR ceilings will gradually move into the remainder of
the terminals late this evening. Thereafter, IFR or lower
develops overnight in steadier light rain, becoming
increasingly prevailing as rain intensity increases towards
the morning push. At least initially, a wintry mix is possible
at KSWF through around 21Z today.

S/SW winds 10 kt will increase to 10-15 kt and with occasional gusts
to near 20 kt possible for south coastal terminals. S/SW winds
increase to 15 to 25 kt towards the Thursday morning push. More
significantly, LLWS from SW winds of 50-60kt@ 2 KFT develop for
coastal terminals by this evening, strengthening to near
60-70kt, especially from KJFK eastward by the morning push. LLWS
may approach 80 kt for KISP and KGON Thursday morning.

Winds then shift to WNW and remain strong following the frontal
passage Thursday, which is expected to occur from west to east
between 17-20Z. Gusty winds to near 45kt may be possible with
the frontal passage, along with heavy rain and low visibilities.
Conditions will gradually improve to MVFR to VFR following the
passage. KSWF may experience a brief -RASN mix following the
frontal passage.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Timing of MVFR development may be 1 to 3
hours later than forecast. Occasional gusts to 20 kt possible.

KLGA TAF Comments: Timing of MVFR development may be 1 to 3
hours later than forecast. Occasional gusts to 20 kt possible.

KEWR TAF Comments: Timing of MVFR development may be 1 to 3
hours later than forecast. Occasional gusts to 20 kt possible.

KTEB TAF Comments: Timing of MVFR development may be 1 to 3
hours later than forecast. Occasional gusts to 20 kt possible.

KHPN TAF Comments: MVFR may be periodic this afternoon.
Occasional gusts to 20 kt possible.

KISP TAF Comments: Timing of MVFR development may be 1 to 3
hours later than forecast. Occasional gusts to 20 kt possible.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday-Thursday night...IFR or lower likely in rain becoming
VFR late in the day and Thursday night. Gusts to 45 kt and
reduced visibility possible with frontal passage. Winds
becoming N-NW G25-35KT Thursday aft/eve.
.Friday-Friday night...VFR. W wind gusts near 20 KT Friday.
.Saturday...Mainly VFR.
.Sunday...Chance of snow showers. MVFR or lower possible.
.Monday...VFR.

&&

.MARINE...
Made minor changes with this update to reflect the latest trends
of observations and guidance. The forecast appears on track.

SCA conds on the ocean this afternoon with a strengthening
southerly flow. The rest of the waters are expected to have
advisory-level gusts tonight as winds further increase. A
strong low level jet then shifts into the waters for Thursday. A
gale watch remains in effect for the ocean on Thursday, and
have added the south shore bays, eastern bays, and eastern LI
Sound to the watch. A strong low level inversion should prevent
anything stronger than gales here. SCA otherwise for NY Harbor
and western LI Sound on Thursday.

Small craft conditions will continue Thursday night and Friday as
gusty northwest winds prevail.  Seas will remain above 5 ft on the
ocean. Winds and seas diminish Saturday as the pressure gradient
relaxes and winds shift to the W-NW. SCA conditions may return on
Sunday as seas could increase back to 5 ft.

&&

.HYDROLOGY...
1.25 to 2.25 inches of rain is forecast for tonight through
Thursday, however most of this will probably fall during Thursday
morning into early afternoon. Urban and poor drainage flooding is
therefore possible for Thursday, as well as small stream and flashy
river flooding. Larger streams and main stem rivers should remain
below flood stage.

&&

.TIDES/COASTAL FLOODING...
Some minor flooding may be possible with the high tide cycle Thu
morning along the south shore bays of western Long Island via
strengthening onshore flow and lingering high astronomical tides
after the recent full moon.

&&

.EQUIPMENT...
NYC Central Park winds are out of service until further notice.
Loss of data is due to a severed cable. Parts are on order.

NYC NOAA Weather Radio Station KWO35 (162.55 MHz) will remain off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch from Thursday morning through Thursday
     afternoon for CTZ005>012.
     Coastal Flood Advisory from noon to 3 PM EST Thursday for
     CTZ009>012.
NY...Flash Flood Watch from Thursday morning through Thursday
     afternoon for NYZ067>075-078>081-176>179.
     Coastal Flood Advisory from noon to 3 PM EST Thursday for
     NYZ071.
     Coastal Flood Advisory from 9 AM to 2 PM EST Thursday for
     NYZ178-179.
NJ...Flash Flood Watch from Thursday morning through Thursday
     afternoon for NJZ002-004-006-103>108.
MARINE...Gale Watch from Thursday morning through Thursday afternoon
     for ANZ330-340-345-350-353-355.
     Small Craft Advisory from 6 PM this evening to 6 AM EST
     Thursday for ANZ330-340-345.
     Small Craft Advisory from 6 PM this evening to 6 PM EST
     Thursday for ANZ335-338.
     Small Craft Advisory until 6 AM EST Thursday for ANZ350-353-
     355.

&&

SYNOPSIS...BC/JC
NEAR TERM...JC/Maloit
SHORT TERM...JC
LONG TERM...BC
AVIATION...MD/PW
MARINE...BC/JC/Maloit
HYDROLOGY...BC/JC
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Jan 23, 5:35 AM EST, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
535 AM EST Wed Jan 23 2019

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-241100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
535 AM EST Wed Jan 23 2019

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a low chance for flash flooding Wednesday night into
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ330-340-345-241100-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
535 AM EST Wed Jan 23 2019

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ335-338-241100-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
535 AM EST Wed Jan 23 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ350-353-355-241100-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
535 AM EST Wed Jan 23 2019

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jan 23, 12:03 PM EST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service New York NY
1203 PM EST Wed Jan 23 2019

NYZ067-231900-
Orange-
1203 PM EST Wed Jan 23 2019

...Patchy Freezing Rain Early This Afternoon for Portions of
Orange County...

Spotty light rain will occur over Orange County this afternoon.
With pockets of the county with temperatures at or below freezing,
there will be patches of ice on untreated surfaces where the
spotty light rain falls over areas with below freezing
temperatures.

This will create locally slick roadways and sidewalks. People
should use caution around wet untreated surfaces, where
temperatures are at or below freezing.

Maloit
Special weather statement, Jan 23, 2:56 PM EST, 50 minutes before
Special Weather Statement
National Weather Service New York NY
256 PM EST Wed Jan 23 2019

NYZ067-068-232200-
Orange-Putnam-
256 PM EST Wed Jan 23 2019

Spotty light rain will occur over Orange and Putnam counties this
afternoon. Due to the recent cold stretch and ground temperatures
near freezing, there could be patches of ice on untreated
surfaces where the spotty light rain falls. Temperatures will rise
through this evening ending the threat of ice.

This will create locally slick roadways and sidewalks. People
should use caution around wet untreated surfaces.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 4:00 AM ESTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more38 hr
Jan 23, 3:44 PM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more26 hr
Jan 23, 3:56 PM ESTCoastal Flood StatementOKXKings, Richmond, Suffolk23 hr
Jan 23, 3:56 PM ESTCoastal Flood AdvisoryOKXNassau, Queens, Westchester23 hr

Nearby

Gale Warnings in New York, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.